Winter Weather, Mercer
- When
- December 19, 8:00 AM EST to 3:00 PM EST
- Where
- Mercer forecast zone
- Injuries
- 0 direct, 3 indirect
- Reported by
- Trained Spotter
- Coordinates
- 40.283, -74.702 (the zone’s center; the record gives no point)
A winter storm affected most of the northern half of New Jersey from the morning of the 19th into the early part of the 20th. A wintry mix fell across the Raritan Basin and the rest of central New Jersey and precipitation fell more and more as snow across the northern third of New Jersey.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A winter storm affected most of the northern half of New Jersey from the morning of the 19th into the early part of the 20th. A wintry mix fell across the Raritan Basin and the rest of central New Jersey and precipitation fell more and more as snow across the northern third of New Jersey. Snow and sleet accumulations averaged 1 to 4 inches across the Raritan Basin and 5 to 9 inches in northwest New Jersey. Ice accretions averaged around one-quarter of an inch in the Raritan Basin.
Precipitation started on the morning of the 19th as rain and snow across northern New Jersey. As the intensity increased, precipitation changed back to snow. Only in Mercer did precipitation stay as sleet or freezing rain. As warmer air moved in aloft, precipitation changed to all freezing rain and sleet in the Raritan Basin during the afternoon of the 19th. Precipitation remained mainly snow in places farther to the north. In Middlesex, Monmouth and Mercer Counties, surface temperatures rose above freezing by late in the afternoon of the 19th and remained above freezing until the rain ended that evening. Elsewhere, temperatures remained below freezing until the event ended. Precipitation ended around Midnight EST in the Raritan Basin and during the early morning of the 20th in northwestern New Jersey.
The wintry weather led to many accidents. In Mercer County, two police officers and a prisoner were injured during a head-on collision in Hopewell Township. Vehicles were overturned on New Jersey State Route 29 in Ewing and on Interstate 295 in Lawrence and Hamilton. In Morris County, northbound Interstate 287 was backed up for three miles. The southbound side was bumper to bumper the entire length of the county. Dozens of minor accidents were reported throughout the county. In Warren County, about 30 crashes were reported, some vehicles veered off roads.
Some schools in northern New Jersey never opened. Others postponed after school sporting events and activities. Some smaller businesses closed. Non-emergency state workers were dismissed at 3 p.m. EST. In Morris County, county offices and Superior Court closed during the early afternoon. New Jersey Transit and Light Rail honored bus passes, but ridership overall was cut in half.
Specific accumulations included 9.6 inches in Wantage (Sussex County), 8.0 inches in Newton (Sussex County), 7.5 inches in Butler (Morris County), 6.6 inches in Blairstown (Warren County), 6.4 inches in Marcella (Morris County), 6.0 inches in Hackettstown (Warren County), 4.5 inches in Parsippany (Morris County), 4.0 inches in South Plainfield (Middlesex County), 3.4 inches in Stewartsville (Warren County), 3.0 inches in Bridgewater (Somerset County), 2.9 inches in New Brunswick (Middlesex County), 2.5 inches in Whitehouse (Hunterdon County) and 1.5 inches in Manalapan (Monmouth County).
The winter storm was caused by a low pressure system that moved from the central Rockies on the morning of the 18th east to Illinois on the morning of the 19th. The low pressure system reached the western Pennsylvania border early in the afternoon on the 19th. A secondary low pressure system then formed on its warm front in Delmarva and by early in the evening on the 19th became the main low pressure system. At that time it was already racing quickly east of the New Jersey coast. Of equal importance was a high pressure system that shadowed the low as it moved across the southern tier of Canada. It provided a fresh supply of cold air and assisted in having more precipitation fall as snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 19, 4:51 AM EST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
451 AM EST FRI DEC 19 2008
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY, BRINGING A MIXTURE
OF SNOW, SLEET AND RAIN TO MOST OF THE AREA. THE LOW WILL MOVE
OFFSHORE AND CONTINUE MOVING EASTWARD TONIGHT. WEAK HIGH PRESSURE
WILL ATTEMPT TO BUILD INTO THE AREA SATURDAY AND PROVIDE A SMALL
BREAK BEFORE ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.
THIS SECOND LOW WILL CROSS THE REGION SATURDAY NIGHT INTO SUNDAY,
PROVIDING ANOTHER ROUND OF MIXED PRECIPITATION. HIGH PRESSURE
RETURNS FOR THE EARLY PART OF THE WORK WEEK, AS ANOTHER ROUND OF
LOW PRESSURE IS EXPECTED FOR MIDWEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
NO CHANGES WERE MADE TO THE CURRENT WARNINGS AND ADVISORIES. 00Z
MODEL GUIDANCE HAS DIVERGED SLIGHTLY WITH THE GFS FASTER THAN BOTH
THE NAM AND THE 12Z/18 ECMWF. PREFERRED THE COLDER NAM/ECMWF
SOLUTION, WHICH IS SUPPORTED BY BOTH THE UKMET AND GLOBAL GEM, AND
THEY SEEM TO HAVE A BETTER HOLD ON THE APPROACHING SYSTEM.
THE LOW PRESSURE SYSTEM IS MOVING RAPIDLY TOWARDS THE NORTHEAST AND
SHOULD CLEAR OUR REGION BY LATER THIS EVENING, WITH ONLY SOME
LINGERING DRIZZLE OR FREEZING DRIZZLE ACROSS THE REGION.
PRECIPITATION WILL START TO MOVE INTO THE REGION FROM THE
WEST/SOUTHWEST THIS MORNING BEFORE OVERSPREADING THE ENTIRE CWA
THROUGHOUT THE DAY. THE PRECIPITATION SHOULD REMAIN MAINLY SNOW IN
THE WARNING AND ADVISORY AREAS. HOWEVER, SNOW MIXING WITH SLEET AND
A BIT OF FREEZING RAIN OR DRIZZLE WILL LIKELY BECOME A FACTOR TOWARD
THE AFTERNOON, AS WE BEGIN TO LOSE SATURATION IN THE KEY DENDRITIC
GROWTH ZONE.
SNOWFALL AMOUNTS OF 5-10 INCHES CAN BE EXPECTED IN CARBON AND MONROE
IN THE SOUTHERN POCONOS AND SUSSEX, NEW JERSEY THROUGH THE COURSE OF
THE STORM. LOCALLY HIGHER AMOUNTS WILL MAINLY BE FOUND IN THE
HIGHEST ELEVATIONS OF THESE 3 COUNTIES. BERKS COUNTY, THE LEHIGH
VALLEY AND HUNTERDON, SOMERSET, WARREN AND MORRIS COUNTIES IN NEW
JERSEY CAN EXPECT TO SEE 4 TO 8 INCHES BY NIGHTFALL. ICE ACCRETIONS
OF UP TO A 0.25 INCHES ON TOP OF THE SNOW MAY BE FOUND IN THESE
AREAS. WITH THE ICE FALLING MAINLY AFTER THE SNOW, FEWER PROBLEMS
ARE CURRENTLY ANTICIPATED. TRAVEL WILL BECOME TREACHEROUS AT TIMES
AS THE SNOW AND SLEET WILL FALL HEAVIER AS THE DAY PROGRESSES.
PLEASE BE AWARE OF THE ROAD CONDITIONS AND TRAVEL SAFELY, ALLOWING
EXTRA TIME TO GET TO YOUR DESTINATION.
TEMPERATURES WILL REMAIN WARMER IN THE SOUTHERN ZONES, MAINLY IN
THE UPPER 30S TO LOWER 40S TODAY, KEEPING THE PRECIPITATION
PREDOMINANTLY RAIN, ALTHOUGH SOME AREAS OF SNOW OR SLEET MAY MIX
IN AT TIMES.
AS THE TEMPERATURES COOL OFF TOWARD EVENING, AREAS OF DRIZZLE OR
FREEZING DRIZZLE, ALONG WITH SOME LIGHT RAIN OR SNOW SHOWERS MAY
LINGER THROUGH THE OVERNIGHT PERIOD. THE LOW WILL BE SITUATED WELL
OFF THE NEW JERSEY COAST BY THE EVENING, BRINGING AN END TO THE
FIRST OF SEVERAL SYSTEMS TO AFFECT OUR REGION OVER THE NEXT WEEK.
&&
.SHORT TERM /SATURDAY/...
PRECIPITATION WILL TAPER OFF TO A DRIZZLE OR LIGHT SHOWERS
WITH LITTLE TO NO ADDITIONAL ACCUMULATION EXPECTED. SOME
ADDITIONAL LIGHT SHOWERS OR FLURRIES MAY HANG AROUND THE NORTHERN
MOST ZONES AS WE HEAD INTO SATURDAY.
SATURDAY CLEARS OUT SLIGHTLY AS A WEAK HIGH PRESSURE ATTEMPTS TO
BUILD SOUTHWARD OVER OUR REGION. HOWEVER, THIS IS SHORT LIVED AS
THE NEXT SYSTEM GATHERS STEAM AND APPROACHES FROM THE WEST FOR
LATER SATURDAY, BRINGING ANOTHER ROUND OF MIXED PRECIPITATION.
MEANWHILE, TEMPERATURES SHOULD BOUNCE BACK SLIGHTLY, BUT NOT BY
MUCH WITH 30S ACROSS THE MAJORITY OF THE REGION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AN ACTIVE WEATHER PATTERN REMINISCENT OF THE WINTER OF 1993-94 WILL
CONTINUE IN THE EXTENDED PERIOD.
UNLIKE TOMORROWS LOW PRESSURE SYSTEM WHICH WILL HAVE A BUDDY HIGH
PRESSURE SYSTEM ACCOMPANYING IT TO THE NORTH, THE ARCTIC HIGH WITH
THE SATURDAY NIGHT AND SUNDAY SYSTEM IS EXPECTED TO BE DISPLACED
FARTHER TO THE EAST WHEN PRECIPITATION ARRIVES AND THUS AN ICIER
LOOK TO IT. A 50/50 LOW IS FORECAST TO FORM EAST OF THIS HIGH WHICH
WOULD AFFORD IT A HEALTHIER CONFLUENCE ZONE ALOFT, KEEPING COLD AIR
AT THE SURFACE TOUGHER TO DISPLACE. THE MODELS ARE KEYING OUR
NORTHERN ZONES FOR THE BEST COLD AIR DAMMING ATTM. THE LOW ITSELF
IS THE ONE ENTERTAINING THE PACIFIC NORTHWEST AT THE MOMENT. ITS
EXPECTED TO REACH THE GREAT LAKES ON SUNDAY MORNING WITH A TRIPLE
POINT LOW FORMING TO OUR SOUTH. THE NORTHWARD LOCATION OF THE CLOSED
500MB AND 850MB LOWS IN THE GREAT LAKES WOULD FAVOR WARM AIR MOVING
IN ALOFT WITH THE SURFACE HIGH KEEPING FRESH COLD AIR AROUND AT THE
SURFACE. THIS WILL BE ENHANCED BY THE FRESH SNOW PACK THAT WILL BE
FORMED TOMORROW.
SO WHILE THE QPF VALUES FOR THIS EVENT ARE EXPECTED TO BE SIMILAR TO
TOMORROWS...THE PTYPE RIGHT NOW WOULD FAVOR MORE NON-SNOW FROZEN
PTYPES ESPECIALLY IN THE NORTHWESTERN HALF OF OUR CWA. IF PCPN CAN
ARRIVE FASTER AND THE MODEL TIMING IS OVERALL FASTER, IT MIGHT START
AS SNOW AS FAR SOUTH AS THE GREATER PHL METRO AREA. THE GFS IS MORE
AGGRESSIVE WITH BRINGING IN WARM AIR ALOFT THAN THE ECMWF AND THUS
HAS LESS SNOW AT THE START. WE SPLIT THE DIFFERENCE FOR NOW.
THE SYSTEM IS FORECAST TO MAKE A FASTER EXIT AND WE START TRAILING
OFF THE EVENT SUNDAY AFTERNOON. A COUPLE OF FAIR AND COLD DAYS ARE
THEN EXPECTED FOR MONDAY AND TUESDAY. WE CAN THEN WASH, RINSE AND
REPEAT FOR CHRISTMAS EVE. THAT SURFACE HIGH IS FORECAST TO BE
OFFSHORE WHEN PRECIPITATION ARRIVES. THIS WOULD INFER AT THIS
JUNCTURE A FASTER TRANSITION OF SNOW AT THE START TO RAIN, POSSIBLY
THROUGHOUT OUR CWA.
CHRISTMAS DAY RIGHT NOW WILL FEEL LIKE A WINTER DAY, BUT RIGHT NOW
IT LOOKS DRY.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
PRECIPITATION WILL SPREAD INTO OUR REGION FROM THE WEST AND
CONDITIONS WILL DETERIORATE DURING THE COURSE OF THE MORNING. ALL
EIGHT OF OUR TAF SITES SHOULD BE DOWN INTO THE IFR CATEGORY BY 1600Z
OR 1700Z.
PRECIPITATION TYPE WILL BE A TOUGH FORECAST FOR KRDG, KABE AND KTTN.
ALL THREE SITES SHOULD START AS SNOW AROUND 1200Z OR 1300Z. THE
SNOW AT KTTN IS EXPECTED TO MIX WITH OR CHANGE OVER TO SLEET RATHER
QUICKLY THIS MORNING, THEN IT SHOULD CHANGE TO RAIN FOR A TIME IN
THE AFTERNOON. FOR BOTH KRDG AND KABE, THE PERIOD OF SNOW WILL BE
OF A LONGER DURATION, INTO THE AFTERNOON, BEFORE WE EXPECT TO SEE A
CHANGE TO SLEET. WHILE THE PRECIPITATION AT KTTN MAY END AS A
PERIOD OF RAIN OR DRIZZLE THIS EVENING, SOME FREEZING RAIN AND
FREEZING DRIZZLE IS ANTICIPATED FOR KRDG AND KABE.
FOR KPNE AND KPHL, THE PRECIPITATION SHOULD BE MAINLY RAIN FOR
TODAY, PERHAPS STARTING AS A BRIEF PERIOD OF SLEET. BASED ON THE
FORECAST TEMPERATURE PROFILES AT KILG, KMIV AND KACY, IT SHOULD BE
ALL RAIN AT THOSE THREE SITES.
A GOOD DEAL OF LOW LEVEL MOISTURE WILL LINGER INTO TONIGHT, SO WE
ARE NOT EXPECTING MUCH IN THE WAY OF IMPROVEMENT. MOST LOCATIONS
WILL REMAIN IN THE IFR RANGE, OR PERHAPS IN THE LOWER END OF THE
MVFR RANGE.
OUTLOOK...
NOT MUCH IMPROVEMENT IS EXPECTED FOR SATURDAY BEFORE ANOTHER AREA OF
LOW PRESSURE FROM THE WEST AFFECTS OUR REGION FOR SATURDAY NIGHT
INTO SUNDAY. ANOTHER MIXED PRECIPITATION EVENT IS ANTICIPATED,
ESPECIALLY FOR KRDG, KABE AND KTTN. DRIER AIR WILL LIKELY BEGIN TO
BE DRAWN INTO OUR REGION ON VERY GUSTY WEST TO NORTHWEST WINDS ON
SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE IS FORECAST TO INFLUENCE
OUR REGION FOR TUESDAY.
&&
.MARINE...
LOW PRESSURE, LOCATED OVER MISSOURI EARLY THIS MORNING, WILL RACE TO
THE EAST. THE LOW IS FORECAST TO PASS OFF THE COASTS OF NEW JERSEY
AND DELAWARE LATE TODAY. HIGH PRESSURE WILL TRY TO NOSE DOWN FROM
THE NORTH ON SATURDAY BEFORE ANOTHER AREA OF LOW PRESSURE FROM THE
WEST AFFECTS OUR REGION ON SATURDAY NIGHT INTO SUNDAY. THE LOW IS
FORECAST TO INTENSIFY AS IT MOVES UP INTO EASTERN CANADA ON SUNDAY
NIGHT AND MONDAY. HIGH PRESSURE IS ANTICIPATED TO BUILD IN FROM THE
WEST FOR TUESDAY.
WE WILL CONTINUE OUR SMALL CRAFT ADVISORY FOR OUR OCEAN WATERS FROM
NOON TODAY UNTIL 600 PM ON SATURDAY. WAVES ARE EXPECTED TO BUILD TO
5 OR 6 FEET THIS AFTERNOON, AND THERE COULD BE SOME WIND GUSTS IN
EXCESS OF 25 KNOTS. WIND GUSTS SHOULD REMAIN JUST BELOW SMALL CRAFT
ADVISORY CRITERION ON DELAWARE BAY.
THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE EXTENDED IN TIME, AS
SEAS SHOULD NOT HAVE AN OPPORTUNITY TO SUBSIDE BEFORE OUR REGION IS
AFFECTED BY THE NEXT AREA OF LOW PRESSURE. WIND GUSTS ARE FORECAST
TO EXCEED 25 KNOTS ON SUNDAY AFTERNOON ON OUR OCEAN WATERS AND ON
DELAWARE BAY, AS WELL. AS THE LOW MOVES TO OUR NORTHEAST AND
INTENSIFIES, WE MAY ACTUALLY NEED A GALE WARNING FOR SUNDAY NIGHT
INTO MONDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR PAZ054-055-
060>062.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
PAZ067>069.
NJ...WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NJZ001-
007>010.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ012-
013-015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EST SATURDAY FOR
ANZ450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GIGI
AVIATION...IOVINO
MARINE...IOVINOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 AM EST FRI DEC 19 2008 NJZ001-PAZ054-055-200945- SUSSEX-CARBON-MONROE- 444 AM EST FRI DEC 19 2008 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-PAZ060>062-200945- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- 444 AM EST FRI DEC 19 2008 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-013-015-PAZ067>069-200945- MIDDLESEX-WESTERN MONMOUTH-MERCER-CHESTER-MONTGOMERY-BUCKS- 444 AM EST FRI DEC 19 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-NJZ016>019-PAZ070-071-200945- NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 444 AM EST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. RAIN WILL FALL TODAY, HOWEVER, SOME MIXED PRECIPITATION IN THE FORM OR RAIN, SNOW AND SLEET COULD FALL AROUND OR JUST AFTER RUSH HOUR AS THE PRECIPITATION BEGINS. NO ACCUMULATION IS EXPECTED, BUT AREAS WHERE TEMPERATURES ARE 32 OR 33 MIGHT GET SOME SLIPPERY SPOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ015-019-020-NJZ023>025-200945- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 444 AM EST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. RAIN WILL FALL TODAY THROUGHOUT THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-200945- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 444 AM EST FRI DEC 19 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-200945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 444 AM EST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-020>022-026-027-200945- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 444 AM EST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. RAIN WILL FALL TODAY. HOWEVER, AT THE ONSET OF PRECIPITATION, SOME SNOW OR SLEET COULD MIX WITH THE RAIN. NO ACCUMULATION IS EXPECTED AS TEMPERATURES WILL BE ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RNS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 439 AM EST FRI DEC 19 2008 DEZ001-MDZ008-NJZ016>019-PAZ070-071-191500- NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MEDIA...PHILADELPHIA 439 AM EST FRI DEC 19 2008 ...MIXED PRECIPITATION IS EXPECTED EARLY THIS MORNING BEFORE CHANGING TO PLAIN RAIN... A DEVELOPING LOW PRESSURE SYSTEM MOVING IN FROM THE WEST WILL BRING MIXED PRECIPITATION IN THE FORM OF RAIN, SNOW AND SLEET TO THE REGION EXTENDING FROM THE PHILADELPHIA METROPOLITAN AREA SOUTHWEST THROUGH NORTHERN DELAWARE AND NORTHEAST MARYLAND AROUND OR JUST AFTER THE MORNING RUSH HOUR. HOWEVER, ANY PRECIPITATION THAT DEVELOPS SHOULD CHANGE OVER QUICKLY TO PLAIN RAIN. SINCE TEMPERATURES WERE ABOVE FREEZING IN MOST AREAS, WE DO NOT EXPECT ANY ACCUMULATION OF SNOW OR SLEET. HOWEVER, THERE WERE SOME SPOTS THAT WERE 32 OR 33 EARLY THIS MORNING. IF PRECIPITATION BEGINS IN THESE AREAS BEFORE TEMPERATURES RISE FURTHER, THERE COULD BE SOME SLIPPERY SPOTS AND MOTORIST SHOULD BE PREPARED FOR THESE. NJZ014-020>022-026-027-191500- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...SANDY HOOK...JACKSON...MILLVILLE... HAMMONTON...LONG BEACH ISLAND...WHARTON STATE FOREST 439 AM EST FRI DEC 19 2008 ...MIXED PRECIPITATION IS POSSIBLE EARLY THIS MORNING BEFORE CHANGING TO PLAIN RAIN... A DEVELOPING LOW PRESSURE SYSTEM MOVING IN FROM THE WEST WILL BRING RAIN TO SOUTHERN NEW JERSEY THIS MORNING. THE RAIN SHOULD BEGIN BETWEEN 7 AND 9 AM. HOWEVER, AT THE ONSET OF THE RAIN, IT COULD MIX WITH SOME SNOW AND SLEET. SINCE TEMPERATURES WERE ABOVE FREEZING, WE DO NOT EXPECT ANY ACCUMULATION OF SNOW OR SLEET. RNS
The national radar mosaic for the moment the first event began.
6 winter storm, 3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144775, 144776, 144777, 144778, 144779, 144786, 144781, 144782, 144783.